Lightning, Kootenai
- When
- July 5, 12:30 AM PST
- Where
- Kootenai County, Coeur D Alene
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 47.675, -116.700 (the zone’s center; the record gives no point)
Lightning damaged two buildings at Coeur d'Alene Industrial Park. The buildings were made out of metal with scrap wood located inside.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Lightning damaged two buildings at Coeur d'Alene Industrial Park. The buildings were made out of metal with scrap wood located inside. The property damage from this event is estimated at $15,000.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 4, 10:45 PM PST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1145 PM PDT TUE JUL 4 2006 .SYNOPSIS...SOUTHERLY FLOW OVER THE REGION WILL BRING A THREAT OF THUNDERSTORMS TO THE AREA THROUGH THURSDAY. AS THE HIGH PRESSURE RIDGE MOVES TO THE EAST TEMPERATURES WILL COOL SLOWLY...BUT WILL REMAIN ABOVE AVERAGE FOR EARLY JULY. && .DISCUSSION...SEVERE THUNDERSTORM WATCH WILL EXPIRE AT MIDNIGHT. STILL SOME STRONG STORMS ON THE RADAR WITH NEW POPCORN CELLS POPPING UP OVER THE BASIN IN THE NEAR EPH AND MWH AND STRONG CONVECTION ASSOCIATED WITH EARLIER STORMS STILL HANGING ON ACROSS BONNER AND SHORTLY BOUNDARY COUNTIES. ACTIVE WEATHER PATTERN CONTINUES AGAIN ON WEDNESDAY...MORE ON THIS IN THE NEXT AFD. THANKS TO ALL THE SPOTTERS...LAW ENFORCEMENT...MEDIA...SURROUNDING OFFICES AND SPC FOR THEIR HELP THIS EVENING. CR && .AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORM CORES THROUGH 06Z THURSDAY. SCATTERED THUNDERSTORM ACTIVITY ONCE AGAIN EXPECTED WEDNESDAY AFTERNOON MAINLY OVER MOUNTAINS RINGING THE COLUMBIA BASIN. /MJF && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 68 92 62 85 56 83 / 10 10 20 20 20 0 COEUR DALENE 63 90 59 86 52 84 / 10 20 30 20 20 0 PULLMAN 60 89 57 84 52 82 / 10 10 30 20 20 0 LEWISTON 69 95 64 92 61 91 / 10 20 30 20 20 0 COLVILLE 58 92 57 88 48 85 / 20 30 20 40 20 0 SANDPOINT 54 93 58 81 52 81 / 20 30 40 40 30 0 KELLOGG 55 90 57 85 55 83 / 20 30 50 40 30 0 MOSES LAKE 68 95 63 89 56 87 / 10 10 10 10 10 0 WENATCHEE 71 92 65 87 61 86 / 20 10 10 10 10 0 OMAK 66 92 61 90 56 88 / 20 20 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1215 AM PDT WED JUL 5 2006 IDZ001>004-026-027-WAZ031>033-035>038-041>044-060030- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA... ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP... WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 1215 AM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. WAZ034-060030- MOSES LAKE AREA- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY 1215 AM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WASHINGTON. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
808 PM PDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL WASHTUCNA 46.75N 118.31W
07/04/2006 M1.00 INCH ADAMS WA PUBLIC
QUARTER INCH IN DIAMETER HAIL BROKE A STREET LAMP.
&&
JWOLFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
951 PM PDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 N WASHTUCNA 46.83N 118.31W
07/04/2006 E0.88 INCH ADAMS WA LAW ENFORCEMENT
ADAMS COUNTY SO AT HIGHWAY 261 AND BELL ROAD
0935 PM HAIL HARRINGTON 47.48N 118.25W
07/04/2006 E1.25 INCH LINCOLN WA PUBLIC
MOTORIST REPORT ON HIGHWAY 28
&&
CRThe Spokane radar (KOTX), 69 km away, was scanning. The volume nearest the first event began at 08:32 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524591.